Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Dec 11, 2015, 3:03 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Dec 11, 2015, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2015, 3:03 AM MST (10:03 UTC)
- In effect from
- Dec 11, 2015, 11:00 AM MST
- Expired
- Dec 11, 2015, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3566 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS75 KTWC 111003 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 303 AM MST FRI DEC 11 2015 AZZ510-512-112330- /O.NEW.KTWC.WI.Y.0008.151211T1800Z-151212T0200Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- CHIRICAHUA MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM 303 AM MST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH STRONGEST WINDS EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH IN THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
804 WWUS75 KTWC 112130 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST FRI DEC 11 2015 AZZ510-512-120200- /O.CON.KTWC.WI.Y.0008.000000T0000Z-151212T0200Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- CHIRICAHUA MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM 230 PM MST FRI DEC 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH IN THE MOUNTAINS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
779 WWUS75 KTWC 120210 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 710 PM MST FRI DEC 11 2015 AZZ510-512-120315- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-151212T0200Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- CHIRICAHUA MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...CHIRICAHUA NM 710 PM MST FRI DEC 11 2015 ...WIND ADVISORY HAS EXPIRED... GUSTY WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE OVERNIGHT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 11, 3:00 AM MST, 3 minutes earlier.
Area forecast discussion, Dec 11, 3:00 AM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 AM MST FRI DEC 11 2015 .SYNOPSIS...WINDS WILL INCREASE TODAY AHEAD OF A COLD PACIFIC STORM SYSTEM. A FEW LIGHT SHOWERS WILL DEVELOP THIS AFTERNOON...THEN EXPECT A GOOD CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TONIGHT INTO SATURDAY MORNING. MUCH COLDER TEMPERATURES ARE EXPECTED THIS WEEKEND. ANOTHER SYSTEM WILL BRING A FEW VALLEY RAIN AND MOUNTAIN SNOW SHOWERS MONDAY. EXPECT TEMPERATURES TO REMAIN AROUND 10 TO 15 DEGREES BELOW AVERAGE MUCH OF THE NEW WEEK. && .DISCUSSION...A STRONG TROUGH WILL PUSH ACROSS THE REGION FROM THE WEST OVER THE NEXT 36 HOURS. A STRENGTHENING SOUTHWESTERLY FLOW AHEAD OF THE SYSTEM WILL BRING GUSTY WINDS ACROSS SOUTHEAST ARIZONA TODAY WITH STRONGEST WINDS IN WIND PRONE AND HIGHER ELEVATION AREAS GENERALLY EAST OF TUCSON. WE HAVE JOINED FLAGSTAFF AND ALBUQUERQUE OFFICES WITH A WIND ADVISORY FOR OUR FAR EASTERN MOUNTAINS. WE SHOULD SEE INITIAL LIGHTER UPSLOPE SHOWER ACTIVITY IN THE EARLY EVENING HOURS AND THEN A SHARPER DELINEATION OF VALLEY RAIN AND MOUNTAIN SNOW AS THE COLD FRONT PUSHES IN TONIGHT. BEST CHANCE FOR PRECIP ACROSS THE AREA WILL BE BETWEEN MIDNIGHT AND 8 AM SATURDAY MORNING. INITIAL SNOW LEVELS NEAR 9000 FEET EARLY THIS AFTERNOON WILL FALL TO AROUND 8000 FEET AT SUNSET...THEN AS LOW AS 3500 TO 4000 FEET AROUND SUNRISE ON SATURDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 5000 FEET WITH INITIAL ESTIMATES BETWEEN 4 AND 8 INCHES ABOVE 6000 FEET. ABOUT 1 TO 3 INCHES BETWEEN 4500 AND 6000 FEET. A WINTER WEATHER ADVISORY MAY BE NEEDED ABOVE 4000 OR 5000 FEET LATER TONIGHT INTO SATURDAY MORNING. CLEARING FROM THE WEST BY SATURDAY AFTERNOON WITH COLDER TEMPERATURES...DOWN 25 DEGREES OR SO COMPARED TO RECENT DAYS. WE MAY HAVE ENOUGH RESIDUAL BOUNDARY LAYER MOISTURE FOR FROST TO BE A CONCERN SUNDAY MORNING. A VERY BRIEF SHORTWAVE RIDGE PHASES THROUGH SUNDAY AFTERNOON WITH NO REAL TIME FOR TEMPERATURES TO RECOVER IN VALLEYS BEFORE ANOTHER SYSTEM PUSHES QUICKLY IN FROM THE NORTHWEST MONDAY. THIS SYSTEM DOESN'T LOOK QUITE AS WET THIS FAR SOUTH...BUT IT LOOKS EVEN COLDER. WIDESPREAD FREEZE AND HARD FREEZE CONDITIONS TUESDAY MORNING THROUGH MOST OF THE NEW WEEK. && .AVIATION...VALID THRU 12/12Z. BKN-OVC CLOUDS ABOVE 20K FT AGL WILL CONTINUE...WITH INCREASING CLOUDS AT 10-15K FT AGL AFT 11/15Z. SURFACE WIND TERRAIN DRIVEN AND GENERALLY LESS THAN 12 KTS THRU 11/14Z. EXPECT INCREASING SWLY/WLY SURFACE WIND THEREAFTER WITH SPEEDS OF 15-25 KTS AND GUSTS OF 22-34 KTS THIS AFTERNOON. THE STRONGEST WIND WILL OCCUR SOUTHEAST OF KTUS IN THE VICINITY OF KDUG...KFHU AND KALK. ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL THEN DEVELOP AFT 12/02Z AND CONTINUE THROUGH THE OVERNIGHT HOURS WITH CIGS DECREASING AS WELL. SWLY WINDS WILL GRADUALLY DECREASE TO GENERALLY LESS THAN 14 KTS BUT MAINTAIN A SOUTHWESTERLY COMPONENT THROUGH THE REMAINDER OF THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL DEVELOP ACROSS THE AREA THIS EVENING. 20-FT WINDS WILL INCREASE OUT OF THE WEST OR SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH LATE THIS MORNING AND THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR SOUTHEAST OF TUCSON...ESPECIALLY IN THE WHITE MOUNTAINS AND CHIRICAHUA MOUNTAINS WHERE A WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM THIS EVENING. SCATTERED TO NUMEROUS VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL PERSIST TONIGHT INTO SATURDAY ALONG WITH MUCH COOLER TEMPERATURES. EXPECT PRECIPITATION TO END FROM WEST-TO-EAST BY SATURDAY EVENING. SOME RESIDUAL AFTERNOON WEST TO SOUTHWEST BREEZINESS WILL ALSO OCCUR SATURDAY ESPECIALLY NEAR THE ARIZONA/NEW MEXICO BORDER. DRY CONDITIONS ARE EXPECTED SUNDAY WITH A SLIGHT CHANCE OF SHOWERS AND SNOW SHOWERS AGAIN ON MONDAY AND MONDAY NIGHT FOR AREAS MAINLY NORTH AND EAST OF TUCSON...ALONG WITH ANOTHER ROUND OF GUSTY AFTERNOON SOUTHWEST WINDS. DRY CONDITIONS WITH LIGHT TERRAIN DRIVEN 20-FT WINDS THEN PERSIST THROUGH THE END OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN THE EASTERN MOUNTAINS FROM 11 AM UNTIL 7 PM INCLUDING AZZ510-512. && MEYER/FRENCH VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:06 AM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.